Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

How do you deal with an ADHD kid that is tottally out of their meds. and you can't get any till the next day?While in process they will not listen,they r throwing things,hitting their brother and sister.

Answer Question
 
princessmoon29

Asked by princessmoon29 at 4:35 PM on May. 20, 2011 in General Parenting

Level 2 (10 Credits)
Answers (9)
  • Umm.....plan ahead better so they don't run out of meds?
    Rosehawk

    Answer by Rosehawk at 4:37 PM on May. 20, 2011

  • Try to get the child calm and attention redirected to something positive.
    tasches

    Answer by tasches at 4:37 PM on May. 20, 2011

  • Thanks you have been a big help.
    princessmoon29

    Comment by princessmoon29 (original poster) at 4:39 PM on May. 20, 2011

  • attempt to keep them all separate. Let him play in a bubble bath for awhile. let him help you make dinner. Let him pick a movie to watch after dinner.
    But_Mommie

    Answer by But_Mommie at 4:41 PM on May. 20, 2011

  • i would take them to the park & let them wear themselves out...
    samurai_chica

    Answer by samurai_chica at 4:45 PM on May. 20, 2011

  • Hit the liquor cabinet? Just kidding. I've been there. Just try to put in a movie he likes, video games. Good luck!
    mompam

    Answer by mompam at 5:00 PM on May. 20, 2011

  • Exercise. Go walking, running preferably. My sister has ADHD and when she was younger she was not medicated at all and my parents would take turns running with her until she was tired so she would sleep at night. If the child is too tired to misbehave then you won't have a problem.
    matthewscandi

    Answer by matthewscandi at 5:06 PM on May. 20, 2011

  • Do anything you can to keep him occupied until you can get his meds tomorrow. Even if it means letting him do stuff that you ususally wouldn't like play video games for the rest of the night.

    He cannot control himself right now, so just steer clear of the punishments and try to redirect.

    Talk to the doctor about issue you may have with the refills. Depending on the meds, he could actually be having some withdrawal, so find out what you can do about an emergency stash or expedited refills.
    ImaginationMama

    Answer by ImaginationMama at 5:11 PM on May. 20, 2011

  • I'd give them a low dose of a natural, calming supplement like .5mg melatonin, or at Sprouts they have this stuff called "calm child" that's all herbal stuff to encourage focus and calmness
    lizi.clawson

    Answer by lizi.clawson at 5:13 PM on May. 20, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN